MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71525-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported that their adc freestyle libre reader "shocked him".Customer further reported that their freestyle libre reader caught his couch on fire.He stated that " all of a sudden the cable got on fire and burned out the couch." there was no report of death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.  (dhrs) (device history review) for the fs libre reader was reviewed and the dhrs showed the fs libre reader passed all tests prior to release.  all review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.  if the product is returned, the case will be re-opened and a physical investigation will be performed.This also serves as a correction report.Device mfg date was omitted from the initial mdr 30 day report.Section has been updated.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8382858
Report Number2954323-2019-01816
Device Sequence Number1922143
Product Code PZE
UDI-Device Identifier00357599000219
UDI-Public00357599000219
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71525-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1